Advertisement

Hessian estimate for semiconvex solutions to the sigma-2 equation

  • Ravi Shankar
  • Yu YuanEmail author
Article
  • 31 Downloads

Abstract

We derive a priori interior Hessian estimates for semiconvex solutions to the sigma-2 equation. An elusive Jacobi inequality, a transformation rule under the Legendre–Lewy transform, and a mean value inequality for the still nonuniformly elliptic equation without area structure are the key to our arguments. Previously, this result was known for almost convex solutions.

Mathematics Subject Classification

35J96 35B45 

Notes

References

  1. 1.
    Bao, J., Chen, J., Guan, B., Ji, M.: Liouville property and regularity of a Hessian quotient equation. Am. J. Math. 125(2), 301–316 (2003)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Caffarelli, L.A., Cabre, X.: Fully Nonlinear Elliptic Equations, vol. 43. American Mathematical Society, Providence (1995)zbMATHGoogle Scholar
  3. 3.
    Chang, S.Y.A., Yuan, Y.: A Liouville problem for the sigma-2 equation. Discrete Contin. Dyn. Syst. 28(2), 659–664 (2010)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Chou, K.S., Wang, X.J.: A variational theory of the Hessian equation. Commun. Pure Appl. Math. 54, 1029–1064 (2001)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Classics in Mathematics. Springer, Berlin (1998)Google Scholar
  6. 6.
    Guan, P., Qiu, G.: Interior \(C^{2}\) regularity of convex solutions to prescribing scalar curvature equations. Duke Math. J. 168(9), 1641–1663 (2019)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Heinz, E.: On elliptic Monge–Ampère equations and Weyl’s embedding problem. J. Anal. Math. 7, 1–52 (1959)CrossRefGoogle Scholar
  8. 8.
    Lin, M., Trudinger, N.S.: On some inequalities for elementary symmetric functions. Bull. Aust. Math. Soc. 50(2), 317–326 (1994)MathSciNetCrossRefGoogle Scholar
  9. 9.
    McGonagle, M., Song, C., Yuan, Y.: Hessian estimates for convex solutions to quadratic Hessian equation. Ann. Inst. H. Poincaré Anal. Nonlińeaire 36(2), 451–454 (2019)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Pogorelov, A.V.: The Minkowski Multidimensional Problem (Translated from the Russian by Vladimir Oliker. Introduction by Louis Nirenberg. Scripta Series in Mathematics). V. H. Winston & Sons, Washington, D.C (1978)Google Scholar
  11. 11.
    Qiu, G.: Interior Hessian estimates for sigma-2 equations. arXiv:1711.00948
  12. 12.
    Trudinger, N.S.: Weak solutions of Hessian equations. Commun. Partial Differ. Equ. 22(7–8), 1251–1261 (1997)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Urbas, J.: Some interior regularity results for solutions of Hessian equations. Calc. Var. Partial Differ. Equ. 11, 1–31 (2000)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Urbas, J.: An interior second derivative bound for solutions of Hessian equations. Calc. Var. Partial Differ. Equ. 12, 417–431 (2001)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Warren, M., Yuan, Y.: Hessian estimates for the sigma-2 equation in dimension three. Commun. Pure Appl. Math. 62(3), 305–321 (2009)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2020

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of WashingtonSeattleUSA

Personalised recommendations